My son (9) has been diagnosed with ADHD and uses Concerta 36mg once daily. He has been using these meds now for about a year. During school holidays his meds are discontinued as a result of his poor appetite etc. Upon resuming his meds (and until the next holidays) he presents with an eye-darting manifestation, particularly during the evenings. During the holidays when he does not use the meds this does not happen. Is this normal, or is this an indication that the meds are not suitable for him? The medication controls his symptoms quite well and he is coping at school. This eye-darting phenomenon only started about two months ago. He is also extremely irritable in the evenings when he "comes off" the medication. Any assistance would be appreciated.
Bothof the effects you note are due to the medication. The symptoms do not demand that the medication be discontinued. It's a matter of balancing the benefit of the medication against the side effects. Discuss this with the prescriber. If, on balance, the gains your son receives from the medication outweigh the side effects, he may well remain on the medication. Another option might be to go to a 27 mg dose and see if he receives a similar benefit without the side effects.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.